MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG ACCEL®; BOTTLE, COLLECTION, VACUUM

B. BRAUN MELSUNGEN AG ACCEL®; BOTTLE, COLLECTION, VACUUM
Catalog Number 622275
Medical Device Problem Codes Loose or Intermittent Connection (1371); Suction Problem (2170)
Health Effect - Clinical Codes Pneumothorax (2012); Ascites (2596)
Date of Event 02/11/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).A review of the batch history records was performed for the reported lot number, and no abnormalities or non-conformances were noted during the in process or final product inspection.No sample was provided for evaluation.Based on the data from the investigation we are unable to determine the root cause of the reported incident.The reported defect was unable to be confirmed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.
 
Event or Problem Description
As reported by the user facility: detail: when attaching the luer lock to the bottle, it was extremely difficult to connect the tubing and establish suction.As a result, the vacuum somehow released, and when this occurred, air from the bottle was pushed into the patient, causing a pneumothorax that required chest tube placement.After that incident, we performed a paracentesis and again were unable to securely connect the luer lock tubing to achieve suction.We attempted this with multiple bottles and were unsuccessful each time.These were the first two patients for whom we had used these bottles.We tried to establish a connection with empty bottles not attached to the patient and successfully got the suction to release once out of five.

Brand Name
ACCEL®
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, hessen 34212
GM  34212
MDR Report Key24567854
Report Number3006332832-2026-00003
Device Sequence Number13120227
Product Code KDQ
UDI-Device Identifier04046964613371
UDI-Public(01)04046964613371(11)250623(17)280623(10)25F23F0000
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/11/2026
Report Date (Section F) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number622275
Device Lot Number25F23F0000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/11/2026
Device Age8 MO
Event Location Hospital
Date Report to Manufacturer03/11/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/11/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Date Report Sent to FDA03/11/2026